Now showing items 1-20 of 353

    • 2-minimal subgroups in classical groups&dlinear and unitary groups 

      Parker, Chris; Rowley, Peter (Mathematisches Forschungsinstitut Oberwolfach, 2011-05-11)
    • A 3-local characterization of Co2 

      Parker, Christopher; Rowley, Peter (Mathematisches Forschungsinstitut Oberwolfach, 2008-03-15)
      Conway’s second largest simple group, $Co_2$, is characterized by the centralizer of an element of order 3 and certain fusion data.
    • A 3-local identification of the alternating group of degree 8, the McLaughlin simple group and their automorphism groups 

      Parker, Christopher; Rowley, Peter (Mathematisches Forschungsinstitut Oberwolfach, 2007-03-20)
      In this article we give 3-local characterizations of the alternating and symmetric groups of degree 8 and use these characterizations to recognize the sporadic simple group discovered by McLaughlin from its 3-local subgroups.
    • Abstract Bivariant Cuntz Semigroups 

      Antoine, Ramon; Perera, Francesc; Thiel, Hannes (Mathematisches Forschungsinstitut Oberwolfach, 2017-02-13)
      We show that abstract Cuntz semigroups form a closed symmetric monoidal category. Thus, given Cuntz semigroups $S$ and $T$, there is another Cuntz semigroup $((S,T))$ playing the role of morphisms from $S$ to $T$. Applied ...
    • Abundance of 3-Planes on Real Projective Hypersurfaces 

      Finashin, Sergey; Kharlamov, Viatcheslav (Mathematisches Forschungsinstitut Oberwolfach, 2014-11-11)
      We show that a generic real projective n-dimensional hypersurface of odd degree $d$, such that $4(n-2)=\binom{d+3}{3}$, contains "many" real 3-planes, namely, in the logarithmic scale their number has the same rate of ...
    • The adaptive finite element method 

      Gallistl, Dietmar (Mathematisches Forschungsinstitut Oberwolfach, 2016)
      Computer simulations of many physical phenomena rely on approximations by models with a finite number of unknowns. The number of these parameters determines the computational effort needed for the simulation. On the other ...
    • Alexander r-Tuples and Bier Complexes 

      Jojic, Dusko; Nekrasov, Ilya; Panina, Gaiane; Zivaljevic, Rade (Mathematisches Forschungsinstitut Oberwolfach, 2016-10)
      We introduce and study Alexander $r$-Tuples $\mathcal{K} = \langle K_i \rangle ^r_{i=1}$ of simplicial complexes, as a common generalization of pairs of Alexander dual complexes (Alexander 2-tuples) and r-unavoidable ...
    • The algebra of differential operators for a gegenbauer weight matrix 

      Ignacio Nahuel Zurrián (Mathematisches Forschungsinstitut Oberwolfach, 2015-07-29)
      In this work we study in detail the algebra of differential operators $\mathcal{D}(W)$ associated with a Gegenbauer matrix weight. We prove that two second order operators generate the algebra, indeed $\mathcal{D}(W)$ is ...
    • The algebraic combinatorial approach for low-rank matrix completion 

      Király, Franz J.; Theran, Louis; Ryota,Tomioka; Uno, Takeaki (Mathematisches Forschungsinstitut Oberwolfach, 2013-03-14)
      We propose an algebraic combinatorial framework for the problem of completing partially observed low-rank matrices. We show that the intrinsic properties of the problem, including which entries can be reconstructed, and ...
    • Algebraic geometric comparison of probability distributions 

      Király, Franz J.; Bünau, Paul von; Meinecke, Frank C.; Blythe, Duncan A. J.; Müller, Klaus-Robert (Mathematisches Forschungsinstitut Oberwolfach, 2011-05-27)
      We propose a novel algebraic framework for treating probability distributions represented by their cumulants such as the mean and covariance matrix. As an example, we consider the unsupervised learning problem of finding ...
    • Algebraic Matroids with Graph Symmetry 

      Király, Franz J.; Rosen, Zvi; Theran, Louis (Mathematisches Forschungsinstitut Oberwolfach, 2014)
      This paper studies the properties of two kinds of matroids: (a) algebraic matroids and (b) finite and infinite matroids whose ground set have some canonical symmetry, for example row and column symmetry and transposition ...
    • Algebraic theory of quadratic forms : generic methods and Pfister forms 

      Knebusch, Manfred; Scharlau, Winfried (Birkhäuser Basel, 1980)
    • Algebraische Transformationsgruppen und Invariantentheorie 

      Kraft, Hanspeter (Birkhäuser Basel, 1989)
      Der. vorliegende Band enthält eine Reihe von einführenden Vorlesungen, die von verschiedenen Autoren im Rahmen von zwei DMV-Seminaren zum Thema "Algebraische Transjormationsgruppen und Invariantentheorie" gehalten wur­ ...
    • Alternative iterative methods for nonexpansive mappings, rates of convergence and applications 

      Colao, Vittorio; Leuştean, Laurenţiu; López, Genaro; Martín Márquez, Victoria (Mathematisches Forschungsinstitut Oberwolfach, 2009)
      Alternative iterative methods for a nonexpansive mapping in a Banach space are proposed and proved to be convergent to a common solution to a fixed point problem and a variational inequality. We give rates of asymptotic ...
    • Analysis and Simulation of a New Multi-Component Two-Phase Flow Model with Phase Transitions and Chemical Reactions 

      Hantke, Maren; Müller, Siegfried (Mathematisches Forschungsinstitut Oberwolfach, 2017-03-15)
      A class-II model for multi-component mixtures recently introduced in D. Bothe, W. Dreyer, Continuum thermodynamics of chemically reacting fluid mixtures, Acta Mech., 226 (2015), 1757–1805 is investigated for simple mixtures. ...
    • Analytic Structure in Fibers 

      Aron, Richard M.; Falcó, Javier; García, Domingo; Maestre, Manuel (Mathematisches Forschungsinstitut Oberwolfach, 2016-08-17)
      Let $B_X$ be the open unit ball of a complex Banach space $X$, and let $\mathcal{H}^\infty(B_X)$ and $\mathcal{A}_u(B_X)$ be, respectively, the algebra of bounded holomorphic functions on $B_X$ and the subalgebra of uniformly ...
    • Analytic Varieties with Finite Volume Amoebas are Algebraic 

      Madani, Farid; Nisse, Mounir (Mathematisches Forschungsinstitut Oberwolfach, 2011)
      In this paper, we study the amoeba volume of a given $k$-dimensional generic analytic variety $V$ of the complex algebraic torus $(C^*)^n$. When $n>=2k$, we show that $V$ is algebraic if and only if the volume of its amoeba ...
    • Analytische Methoden für diophantische Gleichungen : einführende Vorlesungen 

      Schmidt, Wolfgang M. (Birkhäuser Basel, 1984)
    • Annual Report 2016 

      Mathematisches Forschungsinstitut Oberwolfach (Mathematisches Forschungsinstitut Oberwolfach, 2016)
      The MFO annual report contains information on the annual scientific programme, special activities and the yearly budget as well as the articles on the yearly Oberwolfach Lectures.
    • Approximation of discrete functions and size of spectrum 

      Olevskij, Aleksandr M.; Ulanovskii, Alexander (Mathematisches Forschungsinstitut Oberwolfach, 2009-03-11)
      Let $\Lambda \subset \mathbb{R}$ be a uniformly discrete sequence and $S \subset \mathbb{R}$ a compact set. We prove that if there exists a bounded sequence of functions in Paley-Wiener space $PW_s$, which approximates ...